Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2006, 2:27 PM CDT for Thomas County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2006, 2:27 PM CDT (19:27 UTC)
- Expired
- Aug 9, 2006, 3:15 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Thomas County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:08 PM CDT | HAIL 0.75 | 5 S Thedford, NE | WINDS ESTIMATED TO BE GUSTING TO 45 MPH. HAIL STARTED AT 308PM AND INTENSITY HAS BEEN INCREASING THROUGH 320PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -576 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 091927 SVRLBF NEC171-092015- /O.NEW.KLBF.SV.W.0210.060809T1927Z-060809T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 315 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 83 CROSSING THE DISMAL RIVER...OR ABOUT 12 MILES SOUTH OF THEDFORD...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 83 CROSSING THE DISMAL RIVER BY 235 PM CDT... 8 MILES SOUTHEAST OF THEDFORD BY 315 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4201 10082 4175 10078 4178 10028 4207 10032 $$ JWS
1 follow-up statement
000 WWUS53 KLBF 091945 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT WED AUG 9 2006 NEC171-092015- /O.CON.KLBF.SV.W.0210.000000T0000Z-060809T2015Z/ THOMAS NE- 244 PM CDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR THOMAS COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 83 MILE MARKER 140...OR ABOUT 8 MILES SOUTH OF THEDFORD...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF THEDFORD BY 255 PM CDT... HIGHWAY 2 MILE MARKER 220 BY 305 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4201 10082 4175 10078 4178 10028 4207 10032 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:29 AM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 3:29 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 AM CDT WED AUG 9 2006 .DISCUSSION... FORECAST CHALLENGE IS FOG DURING THE EARLY MORNING HOURS THEN POPS TONIGHT INTO THURSDAY. AT 08Z A SEMI STATIONARY FRONT EXTENDED NORTHEAST ACROSS NORTHWEST KANSAS. 3.9U IMAGERY SHOWS STRATUS FIELD ACROSS NORTH CENTRAL NEBRASKA AND EXPANDING WESTWARD INTO WEST CENTRAL NEBRASKA. OBSERVATIONS AT 08Z SHOWED VISIBILITIES FROM 1/4 MILE TO 5 MILES WITH DENSE FOG ADVISORY TO BE ISSUED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 THROUGH 15Z. IN THE NEAR TERM...FORECAST TRENDED TOWARD THE 00Z WRF SOLUTION. TODAY THE FRONT WILL LIFT NORTH WITH DEEP MOISTURE TO BE AVAILABLE AS TROPICAL MOISTURE FEEDS NORTHEAST ACROSS THE FOUR CORNERS REGION. MAIN CONCERN FOR SEVERE STORMS WILL BE HOW LONG THE STRATUS FIELD LINGERS AND IMPACT ON TEMPERATURES. THE STRATUS WILL KEEP TEMPERATURES TO A CRAWL EARLY...BUT WITHOUT SIGNIFICANT HIGH CLOUD COVERAGE ALOFT THE STRATUS AND FOG SHOULD BURN OFF EARLY TO ALLOW TEMPERATURES TO REBOUND. THEN THE CAP WILL INHIBIT STORM DEVELOPMENT THROUGH 4 PM CDT WITH H7 TEMPERATURES 15 TO 16 DEGREES CELSIUS THEN AS MID LEVEL TEMPERATURES COOL AND SEVERAL EMBEDDED WAVES MOVE SOUTHEAST THE CIN QUICKLY ERODES THIS EVENING. AS THE CAP ERODES GOOD 850- 500MB LAYER 2D FRONTOGENESIS IS SHOWN TO MOVE EAST IN WAVES ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR...THEREFORE RAISED THE POPS ACROSS THE SOUTHWEST AND WEST CENTRAL WITH PLENTY OF MOISTURE AVAILABLE FOR SOME LOCALES TO GET SOME HEAVY RAINFALL AS STORMS MOVE SLOWLY. SEVERAL WAVES ARE EMBEDDED IN THE FLOW AND POTENTIAL PATH OF RAINFALL COULD BE DISPLACED SLIGHTLY. THE MODEL DEPICTS A H7 SHORTWAVE RIDGE MOVING ACROSS THE PANHANDLE BY 03Z WITH CONVECTION TO START DECREASING AS CIN INCREASES OVERNIGHT. A REPEAT IS POSSIBLE AGAIN THURSDAY BEFORE THE UPPER RIDGE BUILDS EAST TO THE HIGH PLAINS FOR DRY AD WARMER TEMPERATURES THROUGH FRIDAY. .AVIATION DISCUSSION... KLBF SOUNDING PER 06Z NAM INDICATED VERY DRY ABOVE BOUNDARY LAYER WITH H8 T-TD SPREAD OF 26C. SFC DWPTS ALL AROUND 70. CONDITIONS AT 08Z REFLECT CLASSIC FOG SETUP WITH VSBY BLW 1/4SM AT LBF. ALSO 1/4SM AT BBW...ODX AND OGA. CLEAR SKIES ALOFT WILL AID FURTHER IN DENSE FOG EXPANSION. THUS A DENSE FOG ADVISORY WILL BE IN EFFECT UNTIL 15Z FOR ALL AREAS EXCEPT DEUEL...CHASE...HAYES AND FRONTIER COUNTY. && .LBF WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING FOR NEZ004-NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-NEZ022-NEZ023- NEZ024-NEZ025-NEZ026-NEZ027-NEZ028-NEZ029-NEZ035-NEZ036-NEZ037- NEZ038-NEZ057-NEZ058-NEZ059-NEZ094. && 19/55
Hazardous weather outlook, Aug 9, 5:46 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 AM CDT WED AUG 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 AM CDT WED AUG 9 2006 /446 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. STRONG AFTERNOON HEATING THIS AFTERNOON WILL SUFFICIENTLY DESTABILIZE THE ATMOSPHERE BY LATE AFTERNOON. ONE OR TWO CLUSTERS OF THUNDERSTORMS MAY DEVELOP AND MOVE SOUTHEAST ACROSS THE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS LIKELY TO ACCOMPANY THE STORM CLUSTERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY EVENING ACROSS THE OUTLOOK AREA. THEN AS COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...ADDITIONAL STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT FOR EAST EAST ON GORDON IN SHERIDAN COUNTY TO HAYES CENTER IN HAYES COUNTY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:48 AM CDT | Dense Fog Advisory | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 6 hr |
| Aug 9, 3:13 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 47 min |
| Aug 9, 3:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 49 min |
| Aug 9, 3:38 PM CDT | Tornado Warning | LBF | Lincoln, McPherson | 52 min |
| Aug 9, 3:44 PM CDT | Tornado Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Aug 9, 3:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Thomas | 65 min |
| Aug 9, 5:19 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 41 min |
| Aug 9, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 67 min |
| Aug 9, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Aug 9, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.